Does loperamide interact with dextromethorphan?

Bruce23

Active member
Does loperamide interact with dextromethorphan? I'm only taking like .5 or 1mg (caplet so I don't know).

I plan on taking ~300mg.
 
That's a question for "drug interaction". I don't think they are a dangerous combination.

Loperamide doesn't act in the central nervous system (CNS). So as long as you don't anything that blocks the PGP like Verapamil, Doxepin or Chinidin, loperamide is pretty harmless.
 
That's Diphenhydramine, which is a H1-Antagonist. It does act sedating and some sites list it as a PGP-substrate and inhibitor.

I am not sure about it, as there is no warning to the combination diphenhydramine loperamide.
 
It is just that in people with predisposition to arrhythmia, loperamide, omeprazole and diphenhydramine can lead to long-QT-syndrome and arrhythmia.
 
Ok, good point.

BTW: P-gp efflux pump is a transporter that pumps "bad stuff" out of the Central nervous system.

Most cells have p-gp efflux pump and its a real problem with chemotherapy, cuz cancer cells induce the p-gp efflux pump a lot and so they (tumor cells) pump the cancer-drug out of the cell very quickly.
 
Yeah, well, if you block the p-gp efficiently, the loperamide can do real harm. I 've just read somewhere that it is as potent as fentanyl, so not something to mess with.
 
Top